Louisiana, 2012Flash Flood and Damaging Winds in Louisiana, March 21, 2012
March 21, 2012 · NWS JAN · 3 events in 2 counties and zones
A slow moving storm system combined with abundant moisture to bring nearly 48 hours of rain and thunderstorms to the ArkLaMiss region, beginning on the evening of March 20th and continuing through the afternoon hours of March 22nd. Strong winds in the atmosphere interacted with a cold front to bring severe thunderstorms, tornadoes and widespread flooding to the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving storm system combined with abundant moisture to bring nearly 48 hours of rain and thunderstorms to the ArkLaMiss region, beginning on the evening of March 20th and continuing through the afternoon hours of March 22nd. Strong winds in the atmosphere interacted with a cold front to bring severe thunderstorms, tornadoes and widespread flooding to the region. The primary impacts from this system were tornadoes and flooding, but there were also many reports of damaging winds. With rich moisture flowing north from the Gulf of Mexico, many of the storms were efficient rain makers that ended up producing both flash flooding and river flooding. Most areas west of the I-55 corridor received one to three inches, areas along the I-55 corridor received between three and four inches, and up to eight inches was observed east of I-55.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 21, 5:10 AM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Mar 21, 5:10 AM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
610 AM CDT WED MAR 21 2012
...HEAVY RAINS EXPECTED TODAY WITH SOME STRONG TO SEVERE STORMS
POSSIBLE...
.SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)...
CUT-OFF UPPER LOW OVER NORTH CENTRAL TX IS CLEARLY EVIDENT ON WATER
VAPOR IMAGERY THIS MORNING. SURFACE ANALYSIS SHOWS A "NEARLY"
STATIONARY COLD FRONT DRAPED FROM NEAR LITTLE ROCK DUE SOUTH TO NEAR
ALEXANDRIA...BUT THE BOUNDARY HAS MADE SOME PROGRESS TO THE EAST
SINCE MIDNIGHT. WIDESPREAD RAIN WITH EMBEDDED THUNDER IS ONGOING
ALONG THIS LINE CAUSING FLASH FLOODING ACROSS PARISHES JUST WEST OF
OUR CWA. A FEW OF THE EMBEDDED CELLS HAVE SHOWN DECENT ROTATION AS
LOW LEVEL SHEAR ALONG/AHEAD OF THE BOUNDARY IS SUFFICIENT FOR
SUPERCELLS.
SYSTEM EVOLUTION...NWP GUIDANCE IS IN DECENT AGREEMENT THIS MORNING
THAT THE BOUNDARY WILL BEGIN TO MAKE SOME HEADWAY TO THE EAST TODAY
BECOMING ORIENTED SOMEWHERE BETWEEN I-55 AND THE MS/AL BORDER BY
SUNRISE THUR. FROM THERE IT APPEARS THE BOUNDARY MAY STALL AGAIN AS
IT INFRINGES UPON STRONG HIGH PRESSURE ACROSS THE FAR SE CONUS AND
THE UPPER LOW BEGINS TO MIGRATE NORTH IN THE FACE OF EAST COAST
RIDGING. ITS VERY POSSIBLE THE BOUNDARY MAY RETROGRADE A TAD BACK
INTO OUR CWA ON THUR DEPENDING ON HOW FAR EAST IT MAKES IT
TONIGHT...BECOMING ORIENTED SOMEWHERE NEAR OR JUST EAST OF THE I-59
CORRIDOR BY FRI MORNING.
TODAY...HEAVY RAIN AND EMBEDDED THUNDER ALONG THE LINE WILL PUSH
INTO OUR NE LA PARISHES BY MID MORNING SHIFTING EAST THROUGH THE
DAY. OUT AHEAD OF THIS RAIN AREA EXPECT AT LEAST A FEW SHOWERS/
THUNDERSTORMS TO BE MOVING NORTH ACROSS MS...POSSIBLY INCREASING IN
COVERAGE A BIT THIS AFTERNOON. THE FLASH FLOOD WATCH LOOKS TO BE IN
GOOD SHAPE...ONLY MINOR CHANGE WAS TO INCLUDE AREAS ALONG/WEST OF
I-55 SOUTH OF I-20 THROUGH THE DAY TODAY BEFORE THE WATCH EXPANDS TO
INCLUDE AREAS FROM YAZOO CITY DOWN TO HATTIESBURG TONIGHT.
WIDESPREAD RAINFALL AMOUNTS FOR THIS DAYTIME WATCH AREA SHOULD CLOSE
IN ON 2 INCHES FAIRLY EASILY WITH LOCALIZED AMOUNTS OF 4 TO 5 INCHES
NOT OUT OF THE QUESTION AS SOUTH TO NORTH STORM MOTIONS AND SLOW
FRONTAL PROGRESSION ALLOW STORMS TO TRAIN OVER THE SAME LOCATIONS.
ITS LIKELY THE FLASH FLOOD WATCH WILL NEED TO BE TRIMMED WEST OF THE
MS RIVER BY THIS EVENING AS THE FRONT PUSHES INTO MS...BUT WILL
ALLOW DAY SHIFT TO MONITOR TRENDS BEFORE MAKING THIS FINAL. IN
ADDITION TO THE RAINS...THE MODELS CONTINUE TO SHOW MLCAPE VALUES OF
800-100J/KG PUSHING NORTH TO NEAR I-20 AHEAD OF THE FRONT LATER
TODAY WHICH SEEMS REASONABLE CONSIDERING 70 DEGREE DEW POINTS ARE
ALREADY PUSHING NORTH OF NEW ORLEANS. BRISK SOUTHEASTERLY SURFACE
WINDS AHEAD OF THE FRONT WILL KEEP LOW LEVEL SHEAR VALUES/STORM
RELATIVE HELICITIES SUFFICIENT FOR CONTINUED SUPERCELL DEVELOPMENT
ALONG THE FRONT THROUGH THE DAY...ESPECIALLY FOR AREAS SOUTH OF
I-20. DEFINITELY GOING TO BE A TORNADO RISK WITH THIS ACTIVITY IN
ADDITION TO A DAMAGING WIND RISK AND WILL CONTINUE TO HIGHLIGHT THE
POTENTIAL FOR SEVERE WEATHER IN THE HWO AND GRAPHICS.
OTHER THAN A CONTINUED SHIFT TO THE EAST TONIGHT FORECAST IMPACTS
ARE GOING TO REMAIN SIMILAR AS WE'LL HAVE TO WATCH FOR EMBEDDED...
ROTATING THUNDERSTORMS IN AN ENVIRONMENT/ALTHOUGH LESS FAVORABLE/
CONDUCIVE FOR SUPERCELLS ALONG/JUST AHEAD OF THE FRONT. AGAIN IT
APPEARS THE BEST CHANCE FOR SIGNIFICANT MIXED LAYER INSTABILITY WILL
BE SOUTH OF I-20...WHICH IS WHERE THE BEST CHANCE FOR HEAVY RAINFALL
RATES ASSOCIATED WITH CONVECTION AND FLASH FLOODING WILL BE LOCATED.
RAIN/THUNDER CHANCES FOR THUR WILL BE TIED TO HOW FAR THE BOUNDARY
PUSHES EAST...AND WHAT KIND OF SHIFT BACK TO THE WEST THE BOUNDARY
MAKES DURING THE DAY AND INTO FRI MORNING. IF ITS FAR ENOUGH WEST WE
WILL NEED TO CONTINUE TO MONITOR THE POTENTIAL FOR FLASH FLOODING
AND POSSIBLY SOME SEVERE WEATHER BUT AGAIN THIS IS ALL DEPENDENT ON
BOUNDARY LOCATION. DRY WEATHER IS EXPECTED IN WAKE OF THE FRONT AS
WELL AS A FAIRLY SHARP SKY CLEARING LINE ALLOWING FOR DECENT
SUNSHINE ACROSS WESTERN AREAS THUR. CHANCE OF RAIN WILL CONTINUE TO
TAPER THUR NIGHT AS THE BOUNDARY FINALLY PUSHES EAST INTO AL. /BK/
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)...
THE LONG TERM WILL BE GENERALLY QUIET AS WE SEE THE
PESKY/SLOW MOVING UPPER LOW DEPART OUR REGION DURING THIS TIME.
WHILE A BIT COOLER/DRIER AIR WILL BE OVER THE REGION FRIDAY...THE
ACTUAL COOL FRONT WILL NOT PUSH THROUGH THE AREA UNTIL SATURDAY WHEN
THE DEEP LAYER NW FLOW OCCURS FROM THE UPPER LOW MOVING MORE TO OUR
EAST. BY LATE WEEKEND AND INTO EARLY NEXT WEEK...MID/UPPER LEVEL
RIDGING WILL SETUP JUST TO OUR WEST AND KEEP THE AREA DRY. TEMPS
WILL BE COOLER THAN WHAT HAS OCCURRED DURING OUR EXTENDED WARM
SPELL...BUT READINGS WILL CONTINUE TO REMAIN ABV AVG FOR LATE MARCH.
AS FOR FORECAST SPECIFICS...HELD ONTO SOME LOW END POPS OVER THE
I-59 CORRIDOR ON FRIDAY WHICH WAS SUPPORTED BY THE EURO/GFS. GUID
TEMPS WERE BASICALLY FOLLOWED (NEAR 80 DEGREES) WITH SOME LOWERING
OF TEMPS IN THE FAR N WHERE THE COOLER LOW LEVEL TEMPS WERE NOTED
(UPPER 70S THERE). FOR THE WEEKEND INTO NEXT WEEK...GUID VALUES WERE
USED FOR LOW TEMPS AS 50S WILL BE THE TYPICAL RANGE FOR THIS PERIOD.
AS FOR HIGHS...USED A BLEND OF THE EURO/GFS WHICH IS GENERALLY A
COUPLE DEGREES COOLER THAN THE GFS MOS FOR SAT-MON. LOOK FOR
READINGS MORE IN THE UPPER 70S DURING THIS TIME AS COOLER NORTHERLY
LOW LEVEL FLOW WILL SUPPORT SUCH READINGS. /CME/
&&
.AVIATION...
VFR CONDS PREVAIL ACROSS MOST AREAS THIS MORNING BUT WILL NOT BE
SURPRISED IF MVFR CIGS IMPACT AT LEAST A FEW OF THE AERODROMES
THROUGH THE EARLY MORNING HOURS. LINE OF RA/+RA AND EMBEDDED TSRA
NEAR MLU ALONG A COLD FRONT WILL PUSH INTO WESTERN PORTIONS OF THE
ARKLAMISS THIS MORNING SHIFTING E THRU THE DAY TODAY. MVFR/OCSNL IFR
CONDS CAN BE XPCTD INVOF THIS ACTIVITY. GENERALLY VFR CONDS WILL
EXIST TODAY OUT AHEAD OF THE RAINS ALTHOUGH A FEW SHOWERS/TSRA WILL
BE MOVING NORTH ACROSS MS AHEAD OF THE FRONT. SFC WINDS WILL BE
ERLY/SERLY AND GUSTY TODAY OUT AHEAD OF THE FRONT...AND WILL SHIFT
BRIEFLY TO WRLY BEHIND THE FRONT BEFORE BECMG S/SERLY ONCE AGAIN.
THE FRONT IS XPCTD TO APPROACH THE MS/AL BORDER BY 12Z THUR. /BK/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 76 56 70 56 / 100 100 74 37
MERIDIAN 83 63 66 60 / 53 100 100 59
VICKSBURG 70 51 71 51 / 100 100 32 13
HATTIESBURG 79 64 67 62 / 78 100 100 47
NATCHEZ 66 50 72 52 / 100 100 30 15
GREENVILLE 71 51 71 53 / 100 100 30 12
GREENWOOD 77 54 70 55 / 100 100 72 24
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY MORNING
FOR MSZ035-042-043-049-055-056-063>066-072>074.
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MSZ034-040-041-
047-048-053-054-059>062.
LA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR ARZ074-075.
&&
BK/CMEHazardous weather outlook, Mar 21, 4:45 AM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
545 AM CDT WED MAR 21 2012
ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-040-041-047-048-053-
054-059>062-221045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON-
ISSAQUENA-SHARKEY-WARREN-HINDS-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-
545 AM CDT WED MAR 21 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
HEAVY RAINFALL IS EXPECTED TO BEGIN ACROSS THE OUTLOOK AREA THIS
MORNING AS A SLOW MOVING FRONTAL SYSTEM APPROACHES THE REGION.
RAINFALL TOTALS OF 3 TO 5 INCHES WILL BE POSSIBLE THROUGH THE DAY
TODAY...WHICH COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS
IN EFFECT THROUGH TONIGHT.
IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY
AS THE COLD FRONT PUSHES ACROSS THE REGION. THE PRIMARY HAZARD WITH
THIS ACTIVITY WILL BE TORNADOES AND WIND GUSTS BETWEEN 50 AND 60
MPH. THE RISK FOR SEVERE WEATHER SHOULD COME TO AN END LATE THIS
EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH THE DAY TODAY.
MSZ035-042-043-049-055-056-063>066-072>074-221045-
HUMPHREYS-YAZOO-MADISON MS-RANKIN-SIMPSON-SMITH-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
545 AM CDT WED MAR 21 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
HEAVY RAINFALL IS EXPECTED TO BEGIN ACROSS THE OUTLOOK AREA THIS
AFTERNOON AS A SLOW MOVING FRONTAL SYSTEM APPROACHES THE REGION.
RAINFALL TOTALS OF 3 TO 5 INCHES WILL BE POSSIBLE THROUGH TONIGHT...
WHICH COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT
UNTIL EARLY TOMORROW MORNING.
IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY
AS THE COLD FRONT PUSHES ACROSS THE REGION. THE PRIMARY HAZARD WITH
THIS ACTIVITY WILL BE TORNADOES AND WIND GUSTS BETWEEN 50 AND 60
MPH. THE RISK FOR SEVERE WEATHER SHOULD COME TO AN END EARLY TOMORROW
MORNING FOR AREAS ALONG THE I-59 CORRIDOR.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
MSZ018-019-025>033-036>039-044>046-050>052-057-058-221045-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-
NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-JASPER-CLARKE-
545 AM CDT WED MAR 21 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
HEAVY RAINFALL IS EXPECTED TO BEGIN ACROSS THE OUTLOOK AREA
THIS MORNING AS A SLOW MOVING FRONTAL SYSTEM APPROACHES THE REGION.
RAINFALL TOTALS OF 1 TO 3 INCHES WILL BE POSSIBLE THROUGH THE DAY
TODAY AND INTO TONIGHT...WHICH COULD LEAD TO PONDING OF WATER IN LOW
LYING AND POOR DRAINAGE AREAS. THE HEAVY RAINS SHOULD COME TO AN END
TOMORROW MORNING.
IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE
THIS AFTERNOON AND TONIGHT FOR AREAS GENERALLY ALONG AND SOUTH OF
I-20 AS THE COLD FRONT PUSHES ACROSS THE REGION. THE PRIMARY HAZARD
WITH THIS ACTIVITY WILL BE TORNADOES AND WIND GUSTS BETWEEN 50 AND 60
MPH. THE RISK FOR SEVERE WEATHER SHOULD COME TO AN END EARLY TOMORROW
MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY AND TONIGHT.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
BK
In the hours before
Special weather statement, Mar 21, 6:27 AM CST, 1 hour 23 minutes before
LAZ024-211255-
CATAHOULA LA-
727 AM CDT WED MAR 21 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
727 AM CDT WED MAR 21 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 6 MILES SOUTHWEST OF LARTO AT 727 AM CDT...MOVING NORTH AT 45
MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHERN CATAHOULA PARISH SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3131 9201 3160 9202 3180 9198 3175 9172
3163 9176 3164 9176 3164 9179 3160 9183
3154 9179 3146 9181 3150 9184 3149 9186
3142 9186 3140 9183 3136 9186 3128 9187
3129 9193 3125 9194 3128 9203
TIME...MOT...LOC 1227Z 193DEG 39KT 3135 9196
JASpecial weather statement, Mar 21, 7:42 AM CST, 8 minutes before
LAZ024-026-211410-
CONCORDIA LA-CATAHOULA LA-
842 AM CDT WED MAR 21 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
842 AM CDT WED MAR 21 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES EAST OF NEW ERA AT 842 AM CDT...MOVING NORTH AT 50
MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN EASTERN CATAHOULA AND NORTHWESTERN CONCORDIA PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3184 9184 3179 9157 3176 9155 3127 9168
3132 9188
TIME...MOT...LOC 1342Z 195DEG 45KT 3139 9175
JAThunderstorm Wind, Catahoula
- When
- March 21, 7:50 AM CST
- Where
- Catahoula County, Enterprise
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.900, -91.880
Trees were blown down along Highway 124 around Enterprise.
Thunderstorm Wind, Catahoula
- When
- March 21, 8:15 AM CST
- Where
- Catahoula County, 2.72 mi NW of Sicily Is
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.880, -91.700
Trees were blown down along Highway 913 northwest of Sicily Island.
Flash Flood, Richland
- When
- March 21, 9:15 AM CST to 10:30 AM CST
- Where
- Richland County, 0.58 mi N of Rayville Muni Arpt to 1.2 mi SSW of Rayville Muni Arpt
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.488, -91.770
Numerous roads were flooded across Richland Parish.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, March 21 to 22, 2012$2.3 million · EF2 · 37 events
- Tornadoes and Flash Flooding in Louisiana, March 21 to 23, 2012$378,000 · EF1 · 14 events
- Tornadoes and Flash Flooding in Mississippi, March 21 to 22, 2012$128,000 · EF1 · 15 events
- Flooding in Arkansas, March 21 to 31, 2012$65,000 · 9 events
- Flash Flooding in West Virginia, March 21, 2012$50,000 · 2 events
- High Wind in Kansas, March 21, 2012$25,000 · 56 kt wind · 1 event
- Heavy Snow and Winter Weather in Washington, March 21 to 22, 20121 injured · 2 events
- Dense Fog in Virginia, March 21, 20128 events
- Hail in Oklahoma, March 21, 20121 in hail · 8 events
- Dense Fog in Maryland, March 21, 20124 events
- Extreme Cold in Alaska, March 21 to 23, 20124 events
- Flash Flooding and Damaging Wind in Mississippi, March 21 to 22, 2012$4,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 365813, 365814, 365816.